Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 1, NWS Lubbock, TX

April 25, 2002Dickens County, Texas

NWS Lubbock, TX issued this flash flood warning at Apr 25, 2002, 7:08 PM CDT for Dickens County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2002, 7:08 PM CDT (00:08 UTC)
Expired
Apr 25, 2002, 9:00 PM CDT
In force
112 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Dickens County, TX

The radar

The Lubbock radar (KLBB), 90 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2002-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2002-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 260008
FFWLBB
TXC125-260200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT THU APR 25 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DICKENS COUNTY IN NORTHWEST TEXAS

* UNTIL 900 PM CDT

* AT 702 PM CDT...THE PUBLIC REPORTED VERY HEAVY RAIN 7 MILES WEST OF
  SPUR...OR ABOUT 11 MILES SOUTHWEST OF DICKENS. THE AREA OF RAIN WAS
  MOVING NORTHEAST AT 10 MPH. 

* THE EXCESSIVE RAINFALL WILL BE NEAR...
  DICKENS AT 730 PM CDT
  AND NEAR AFTON AT 750 PM CDT

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3342 10105 3338 10055 3381 10055 3381 10102

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 2:47 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 2:47 PM CDT, 4 hours 21 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
247 PM CDT THU APR 25 2002

RADAR SCREEN PRETTY ACTIVE THIS AFTERNOON WITH ISENTROPIC LIFT OVER
VERY COOL AIR MASS BEING ENHANCED BY MID/UPPER LEVEL JET STREAK
TRAVERSING THE FA. THINK THAT ACTIVITY WILL CONTINUE TO SPREAD NEWD
ACRS THE AREA THIS EVENING BEFORE LIFT WEAKENS DURING THE OVERNIGHT
HOURS. FINAL POP WORDING WILL PROBABLY BE IN THE SCATTERED/NUMEROUS
WORDING. SEVERE POTENTIAL LIMITED WITH ELEVATED NATURE OF STORM...
BUT AIR BEING LIFTED IS JUICY ENOUGH FOR SOME STORMS TO APPROACH
SEVERE LIMITS...ESPECIALLY S/SE.

TSRA ACTIVITY SHOULD INCREASE AGAIN TOMORROW EVENING AS DRYLINE
TAKES SHAPE TOMORROW AFTN SOMEWHERE NEAR THE NM BORDER WITH SFC FRONT
LIFTING NWD ACRS THE FA AS A WARM FRONT. THESE FEATURES WILL LIKELY
BE IN OR VERY NEAR THE FA COME INITIATION TIME TOMORROW WITH THEIR
POSITIONS BEING CRUCIAL TO POPS AND BEST CHANCE OF SEVERE. ATTM
EXPECT INITIATION OVER ERN NM OR WRN ZONES LATE TOMORROW AFTN THEN
SPREAD ENEWD AND INCREASE IN COVERAGE. SEVERE COVERAGE WILL BE
LIMITED BY ROBUSTNESS OF SFC DEWPOINT RETURN/AMOUNT OF CAPE
AVAILABLE. HOWEVER WITH STRONG UPPER LOW CURRENTLY OFF CALIF COAST
PROGGED TO EJECT OUT TOMORROW...WIND FIELDS FROM SFC TO MID LEVELS
APPEAR QUITE FAVORABLE FOR SUSTAINING CONVECTION AND ENHANCING SEVERE
POTENTIAL. WILL BE INTERESTING TO SEE HOW MANY FACTORS CAN COME
TOGETHER. THIS SAID...PREVIOUS FCST PACKAGE LOOKS VERY GOOD AND WILL
MAKE ONLY VERY MINOR ADJUSTMENTS.

AFOREMENTIONED UPPER LOW OPENS UP OVER THE CNTL PLAINS BY MIDDAY
SATURDAY. EFFECTS HERE SHOULD BE CLEARING BY EARLY DAY WITH
ADVISORY CRITERIA WLY WINDS EXPECTED. IF THESE WINDS AND THE
PRECEDING WIDESPREAD RAINS VERIFY...LOOK FOR A DECENT AMOUNT OF
BLOWING DUST SATURDAY.

AS FOR THE EXTENDED...FLAT UPPER LEVEL RIDGE REESTABLISHES ITSELF
OVER THE WRN GULF OF MEXICO WITH WSWLY UPPER FLOW OVERHEAD. SFC
DEWPOINTS RECOVER BY EARLY WEEK WITH DRYLINE LIKELY IN THE AREA...
PROBABLY EAST...BY MONDAY OR TUESDAY. CONVECTION A POSSIBILITY
ALTHOUGH TOO SLIM TO MENTION SLIGHT CHANCE ATTM.

PRELIMINARY NUMBERS FOLLOW.

FRIONA      42/70/49/78 3340
TULIA       41/68/52/80 4360
LUBBOCK     45/73/54/82 5260
BROWNFIELD  44/77/52/81 5340
CHILDRESS   48/65/55/83 7280
ASPERMONT   49/73/59/82 7270

.LUB...NONE

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.